Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 259, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 24, 2011, 7:35 PM CDT for Osborne County, Rooks County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 7:35 PM CDT (00:35 UTC)
- Expired
- Jul 24, 2011, 8:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osborne County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 116 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:35 PM CDT | TSTM WND GST 50 | 10 Nne Natoma, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 6:53 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
864 WUUS53 KGID 250035 SVRGID KSC141-163-250115- /O.NEW.KGID.SV.W.0259.110725T0035Z-110725T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 735 PM CDT SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS... SOUTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 815 PM CDT * AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST OF NATOMA...OR 44 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING NORTHEAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3942 9849 3915 9851 3913 9915 3941 9912 TIME...MOT...LOC 0035Z 242DEG 31KT 3922 9885 WIND...HAIL 60MPH 1.00IN $$
3 follow-up statements
337 WWUS53 KGID 250047 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 747 PM CDT SUN JUL 24 2011 KSC141-163-250115- /O.CON.KGID.SV.W.0259.000000T0000Z-110725T0115Z/ ROOKS KS-OSBORNE KS- 747 PM CDT SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN OSBORNE AND SOUTHEASTERN ROOKS COUNTIES UNTIL 815 PM CDT... AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTHWEST OF LURAY...OR 39 MILES WEST OF BELOIT...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL OSBORNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3942 9849 3915 9851 3913 9915 3941 9912 TIME...MOT...LOC 0047Z 242DEG 31KT 3927 9878 WIND...HAIL 60MPH 1.00IN $$
003 WWUS53 KGID 250056 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 756 PM CDT SUN JUL 24 2011 KSC141-163-250115- /O.CON.KGID.SV.W.0259.000000T0000Z-110725T0115Z/ ROOKS KS-OSBORNE KS- 756 PM CDT SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN OSBORNE AND SOUTHEASTERN ROOKS COUNTIES UNTIL 815 PM CDT... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES NORTH OF LURAY...OR 35 MILES SOUTHWEST OF BELOIT...MOVING EAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN OSBORNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3942 9849 3915 9851 3913 9915 3941 9912 TIME...MOT...LOC 0056Z 249DEG 28KT 3928 9870 WIND...HAIL 60MPH 1.00IN $$
201 WWUS53 KGID 250110 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 810 PM CDT SUN JUL 24 2011 KSC141-163-250120- /O.EXP.KGID.SV.W.0259.000000T0000Z-110725T0115Z/ ROOKS KS-OSBORNE KS- 810 PM CDT SUN JUL 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSBORNE AND SOUTHEASTERN ROOKS COUNTIES WILL EXPIRE AT 815 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM CDT. LAT...LON 3942 9849 3915 9851 3913 9915 3941 9912 TIME...MOT...LOC 0110Z 249DEG 28KT 3932 9857 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:46 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 24, 6:46 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT SUN JUL 24 2011
.AVIATION...00Z TAF. VFR CONDITIONS TO CONTINUE AT KGRI THROUGH
10Z...AT WHICH TIME LIFR CONDITIONS WILL BE POSSIBLE STARTING AS
EARLY AS 08Z. STRATUS...AND PERHAPS FOG...WILL BE POSSIBLE ON THE
NORTH SIDE OF A LOW LEVEL BAROCLINIC ZONE LOCATED SOUTH OF THE
TERMINAL. STRATUS...AND ANY FOG THAT MAY DEVELOP...IS EXPECTED TO
DISSIPATE SHORTLY AFTER SUNRISE MONDAY. THE LOW LEVEL WIND FIELD
WILL REMAIN LIGHT AND VARIABLE TONIGHT...BECOMING MORE
SOUTHEASTERLY AT AROUND 08KT BY MIDDAY MONDAY.
&&
.PREV DISCUSSION... /ISSUED 404 PM CDT SUN JUL 24 2011/
SHORT TERM...THROUGH 12Z TUESDAY. PRIMARY FORECAST CONCERNS
CENTER UPON CHANCES FOR THUNDERSTORMS. MORNING UPPER AIR ANALYSIS
INDICATES UPPER LEVEL RIDGING ACROSS MUCH OF THE CONUS
TODAY...WITH THE UPPER LEVEL JET AXIS EXTENDING ALONG THE
U.S./CANADIAN BORDER. WATER VAPOR IMAGERY ALSO SHOWS INCREASED
MID LEVEL MOISTURE LEVELS DUE TO A PERSISTENT TROPICAL TAP FROM
THE PACIFIC. AT THE SURFACE A BOUNDARY REMAINS SITUATED FROM
SOUTHEASTERN NEBRASKA TO NORTHERN KANSAS...WITH THE LOW LEVEL WIND
FIELD REMAINING FROM THE EAST/NORTHEAST ACROSS THE NORTHERN HALF
OF THE CWA...AND FROM THE SOUTH/SOUTHEAST FARTHER SOUTH. KUEX
INDICATES DEVELOPING CONVECTION ACROSS THE THE NORTHERN HALF OF
THE CWA...THE RESULT OF CONTINUED MID LEVEL THERMAL ADVECTION
WITHIN THE AFOREMENTIONED INCREASED MID LEVEL MOISTURE.
CONVECTIVE ACTIVITY WILL REMAIN POSSIBLE ACROSS THE CWA THIS
AFTERNOON AND EVENING...WITH A HEALTHY CAPPING INVERSION LIKELY
KEEPING THIS ACTIVITY ELEVATED. PROXIMITY SOUNDINGS FROM LAPS DATA
AND NAM BUFR SUGGEST MUCH OF THE CURRENT CONVECTION IS LIKELY
ROOTED TO NEAR 700MB WHERE 200-500J/KG CAPE IS WAITING. THIS IS
SUPPORTED BY RADAR TRENDS WHICH SUGGEST RATHER SHALLOW UPDRAFTS
WITH LIMITED CG. THE MID LEVEL MOISTURE PLUME WILL CONTINUE TO
MAKE LOCALLY HEAVY RAINFALL A THREAT WITH THIS ACTIVITY...BUT
OTHER THAN PERHAPS AN ISOLATED MICRO BURST DOUBT WELL SEE MUCH IN
THE WAY OF SEVERE WEATHER.
MUCH OF THE CONVECTION SHOULD DISSIPATE POST-SUNSET AS DIABATIC
HEATING IS LOST...ALTHOUGH THE 4KM WRF-NMM DOES SUGGEST A WEAK
CLUSTER OF CONVECTION COULD SWEEP ACROSS PORTIONS OF THE CWA
03-06Z TONIGHT...SO WILL KEEP POPS GOING FOR THE OVERNIGHT AND
MONITOR HIGH PLAINS CONVECTION FOR POSSIBLE OVERNIGHT THUNDERSTORM
ACTIVITY ACROSS OUR CWA.
SHORT TERM MODEL GUIDANCE ALSO SUGGESTS STRATUS WILL LIKELY
REDEVELOP AS LOW LEVEL THERMAL ADVECTION AND RESULTANT ISENTROPIC
UPGLIDE AND SATURATION NEAR THE 305K SURFACE CONTINUES. MAY ALSO
BE SOME FOG DEVELOPMENT DUE TO ABUNDANT LOW LEVEL MOISTURE. GIVEN
HOW BRIEF THE FOG WAS ACROSS THE AREA THIS MORNING HOWEVER...WILL LEAVE
FOG OUT OF THE FORECAST FOR NOW...BUT KEEP STRATUS LINGERING
THROUGH DAY BREAK AT WHICH TIME LOW LEVEL MIXING THROUGH DIABATIC
HEATING SHOULD ALLOW STRATUS TO BREAK APART.
LONG TERM...TUESDAY THROUGH SUNDAY. PERSISTENT RIDGE REMAINS
ANCHORED OVER CENTER OF THE COUNTRY...BUT THE RIDGE IS FORECAST TO
RELAX SOUTH AND EASTWARD THROUGH MID WEEK. THIS WILL ALLOW AS SERIES
OF SHORT WAVE ENERGY LOBES TO PASS OVER THE AREA AND ALLOW A COOL
FRONT TO SAG ACROSS THE AREA. THE PACIFIC CONNECTION WILL CONTINUE
TO PROVIDE SUFFICIENT MOISTURE TO ALLOW STORMS TO DEVELOP. SINCE WE
HAVE A FOCUSING MECHANISM...MOISTURE AND UPPER AIR SUPPORT IN THE
MIX...THE RECIPE HAS ALL THE INGREDIENTS FOR SCATTERED ORGANIZED
CONVECTION FROM WEDNESDAY THROUGH SATURDAY. THE BEST CHANCES WOULD
APPEAR TO BE THURSDAY AND FRIDAY AT THIS POINT AS THE BOUNDARY MOVES
THROUGH THE AREA. MAXIMUM TEMPERATURES SHOULD BE 5 TO 10 DEGREES
COOLER THAN RECENTLY...AS SOMEWHAT COOLER AIR SETTLES INTO THE AREA
AND MOISTURE PROVIDES ENOUGH CLOUD COVER TO KEEP MAXIMUM SOLAR
INSOLATION FROM OCCURRING.
TUESDAY APPEARS TO BE THE LAST DRY AND HOT DAY FOR THE REST OF THE
WORK WEEK AS THE RIDGE IS STILL IN FULL COMMAND OF THE WEATHER
PICTURE.
BY SUNDAY...THE RIDGE IS FORECAST TO BUILD BACK WEST AND NORTH OVER
THE REGION...SO A RETURN TO HOT AND LESS STORMY WEATHER IS
EXPECTED.
THE MODELS ARE IN GREAT AGREEMENT WITH THIS SCENARIO AND HAVE BEEN
PERSISTENT...SO CONFIDENCE IS PRETTY HIGH FOR AN EXTENDED FORECAST.
AS FOR POTENTIAL SEVERE/HAZARDOUS WEATHER...TUESDAY AND SUNDAY WILL
BE BORDERLINE EXCESSIVE HEAT HEADLINE DAYS. SEVERE THUNDERSTORMS ARE
CERTAINLY POSSIBLE...ESPECIALLY THURSDAY AND FRIDAY WHEN PLENTY OF
INSTABILITY AND A DECENT FOCUSING MECHANISM ARE PRESENT. STRONG WIND
SHEAR DOES NOT APPEAR TO BE AN ISSUE...SO THE THREAT OF TORNADOES IS
LOW. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN THUNDERSTORM
THREAT.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR NEZ086-
087.
KS...EXCESSIVE HEAT WARNING UNTIL 8 PM CDT THIS EVENING FOR
KSZ005>007-017>019.
&&
AVIATION/SHORT TERM...BRYANT
LONG TERM...EDDYHazardous weather outlook, Jul 24, 7:21 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 721 PM CDT SUN JUL 24 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 251200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 721 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THIS EVENING AND TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...ALTHOUGH AN ISOLATED THUNDERSTORM WIND GUST TO 60 MPH CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORMS THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE MONDAY...AS WELL AS WEDNESDAY THROUGH SATURDAY. A FEW STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE EACH OF THESE DAYS...BUT WIDESPREAD SEVERE WEATHER IS NOT CURRENTLY EXPECTED. HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES WILL BE POSSIBLE SUNDAY THROUGH THURSDAY...PRIMARILY ACROSS NORTH CENTRAL KANSAS AND PORTIONS OF SOUTH CENTRAL NEBRASKA SOUTH OF I-80 AND EAST OF HIGHWAY 281. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON AN ISOLATED BASIS THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) BRYANT
In the hours before
Local storm report, Jul 24, 6:50 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
650 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND GST BELOIT 39.47N 98.11W
07/24/2011 M56 MPH MITCHELL KS BROADCAST MEDIA
MEASURED AT BELOIT JR/SR HIGH SCHOOL WEATHER BUG STATION.
&&
FAYLocal storm report, Jul 24, 6:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
653 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST DOWNS 39.50N 98.55W
07/24/2011 E40 MPH OSBORNE KS CO-OP OBSERVER
&&
FAYLocal storm report, Jul 24, 7:03 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
703 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG GILEAD 40.15N 97.42W
07/24/2011 THAYER NE TRAINED SPOTTER
2.5 FEET IN DIAMETER TREE BRANCHES KNOCKED OFF
TREE...ESTIMATED 70 MPH WINDS.
&&
GUERREROLocal storm report, Jul 24, 7:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
724 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG BRUNING 40.34N 97.56W
07/24/2011 THAYER NE TRAINED SPOTTER
TREE SNAPPED AT THE BASE AND LANDED ON A HOUSE. SEVERAL 6
TO 8 INCH TREE LIMBS DOWN IN TOWN. WATER COVERING THE
ROADS IN TOWN. WIND SPEEDS ESTIMATED AT 70 MPH
&&
GUERREROLocal storm report, Jul 24, 7:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
726 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM TSTM WND DMG 6 SW GLENVIL 40.44N 98.34W
07/24/2011 ADAMS NE TRAINED SPOTTER
8 TO 10 INCH TREE BRANCHES DOWN.
0525 PM TSTM WND DMG DEWEESE 40.35N 98.14W
07/24/2011 CLAY NE TRAINED SPOTTER
6 INCH DIAMTER TREE BRANCHES SNAP...POWER LINES
DOWN...AND STREET POLES SNAP IN TOWN. 1.45 INCHES OF RAIN
IN A 30 MINUTE INTERVAL AS WELL.
0530 PM TSTM WND GST 2 N DEWEESE 40.38N 98.14W
07/24/2011 E60.00 MPH CLAY NE TRAINED SPOTTER
HEAVY RAIN AND VISIBILITY LESS THAN 200 FEET
0545 PM TSTM WND DMG FAIRFIELD 40.43N 98.10W
07/24/2011 CLAY NE TRAINED SPOTTER
SEVERAL TREES DOWN...ON HOUSE AND A CAR IN TOWN
0545 PM TSTM WND DMG SUTTON 40.61N 97.86W
07/24/2011 CLAY NE TRAINED SPOTTER
TREE LIMB DOWN IN SUTTON BUT NO REPORTS PROPERTY DAMAGE
0550 PM TSTM WND GST OAK 40.24N 97.90W
07/24/2011 M60.00 MPH NUCKOLLS NE TRAINED SPOTTER
0555 PM TSTM WND DMG S FAIRFIELD 40.43N 98.10W
07/24/2011 CLAY NE TRAINED SPOTTER
POWER OUT IN FAIRFIELD. POWER LINES DOWN JUST SOUTH OF
FAIRFIELD NEAR DEWEESE AND POWER OUT IN EDGAR AS WELL.
ALL THREE COMMUNITIES REPORTING HEAVY TREE DAMAGE.
0605 PM TSTM WND GST MANKATO 39.79N 98.21W
07/24/2011 E65.00 MPH JEWELL KS TRAINED SPOTTER
TREES SNAPPED IN HALF
0616 PM TSTM WND GST DESHLER 40.14N 97.72W
07/24/2011 E60.00 MPH THAYER NE TRAINED SPOTTER
TREE BRANCHES BREAKING.
0619 PM TSTM WND GST CARLETON 40.30N 97.67W
07/24/2011 E70.00 MPH THAYER NE EMERGENCY MNGR
65 TO 70 MPH WINDS. POWER OUT.
0621 PM TSTM WND GST JEWELL 39.67N 98.15W
07/24/2011 E60.00 MPH JEWELL KS TRAINED SPOTTER
0641 PM TSTM WND GST BELOIT 39.47N 98.11W
07/24/2011 M56.00 MPH MITCHELL KS BROADCAST MEDIA
MEASURED AT BELOIT JR/SR HIGH SCHOOL WEATHER BUG STATION.
0642 PM TSTM WND GST DOWNS 39.50N 98.55W
07/24/2011 E40.00 MPH OSBORNE KS CO-OP OBSERVER
0646 PM TSTM WND GST CHESTER 40.01N 97.62W
07/24/2011 M60.00 MPH THAYER NE PUBLIC
60 MPH WINDS MEASURED FOR THE LAST TEN MINUTES.
0650 PM TSTM WND DMG GILEAD 40.15N 97.42W
07/24/2011 THAYER NE TRAINED SPOTTER
2.5 FEET IN DIAMETER TREE BRANCHES KNOCKED OFF
TREE...ESTIMATED 70 MPH WINDS.
0704 PM TSTM WND DMG BRUNING 40.34N 97.56W
07/24/2011 THAYER NE TRAINED SPOTTER
TREE SNAPPED AT THE BASE AND LANDED ON A HOUSE. SEVERAL 6
TO 8 INCH TREE LIMBS DOWN IN TOWN. WATER COVERING THE
ROADS IN TOWN. WIND SPEEDS ESTIMATED AT 70 MPH
&&
GUERREROSpecial weather statement, Jul 24, 7:29 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 729 PM CDT SUN JUL 24 2011 KSZ017-018-250100- OSBORNE KS-ROOKS KS- 729 PM CDT SUN JUL 24 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSBORNE AND SOUTHEASTERN ROOKS COUNTIES UNTIL 800 PM CDT... AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NATOMA...OR 45 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHERN OSBORNE COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 3929 9913 3929 9849 3914 9851 3913 9915 TIME...MOT...LOC 0029Z 240DEG 32KT 3919 9891
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:29 PM CDT | Special Weather Statement | GID | Osborne | 31 min |
| Jul 24, 7:55 PM CDT | Special Weather Statement | GID | Mitchell | 35 min |
| Jul 24, 8:17 PM CDT | Special Weather Statement | GID | Rooks | 28 min |
| Jul 25, 3:51 PM CDT | Heat Advisory | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 28 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.